Hamiltonian cycle is polynomial on cocomparability graphs

Jitender S. Deogun, George Steiner

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Finding a Hamiltonian path or a Hamiltonian cycle in a general graph are classic NP-complete problems. In this paper we announce polynomial time solutions for these problems on cocomparability graphs. Our approach is based on exploiting the relationship between the Hamiltonian problem in a cocomparability graph G and the bump number problem in a partial order, the comparability graph of which is the complement of G.

Original languageEnglish (US)
Pages (from-to)165-172
Number of pages8
JournalDiscrete Applied Mathematics
Volume39
Issue number2
DOIs
Publication statusPublished - Oct 22 1992

    Fingerprint

Keywords

  • Hamiltonian cycle
  • Hamiltonian path
  • bump number
  • cocomparability graphs
  • partial order

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this